MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. PLATINUM 1 SERIES; SURGICAL ADJUNCTS

JOHNSON & JOHNSON SURGICAL VISION, INC. PLATINUM 1 SERIES; SURGICAL ADJUNCTS
Model Number 1MTEC30
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted; give date: not applicable, lens remains implanted.Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint event reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that the doctor noticed something sticky on the back side of the intraocular lens (iol) implanted in a patient's right eye.The substance was difficult to remove, but they were able to pull it off the iol, so it was clearly stuck to it before the iol was inserted.The doctor was able to keep the same lens in the patient's eye and did not have any other issues.Reportedly, the scrub tech did not see anything on the lens but it was noted that the substance was so small that it could not be seen unless under a microscope.They did not see anything on the cartridge before the surgery.They sent the foreign substance to pathology; however, it was later indicated that the specimen retrieved which was a very tiny piece did not survive processing at the pathology lab.It was noted that the concomitant device, cartridge was also discarded by the account.There was no vitrectomy or incision enlargement required and no sutures were used.There was no patient injury reported.It was confirmed that the patient was fine and not effected.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that the complaint product may be the cartridge and not the lens.Corrected information: the following fields were updated accordingly as the cartridge was indicated to be the potential complaint device: section d1: brand name: platinum 1 series section d2: product code: kyb section d3: common device name: surgical adjuncts section d4: model #: 1mtec30 section d4: catalog #: 1mtec30 section d4: lot#: ch03080 section d4: expiration date: 2/12/2021 section d4: unique identifier: (b)(4).Section d6: implant date: not applicable as the cartridge is not an implantable device.Section d7: explant date: not applicable as the cartridge is not an implantable device.Section d11: concomitant medical products: tecnis symfony lens, model zxr00, sn: (b)(4).Section g5: pma/510(k) #: k081545 section h4: device manufacture date: 2/12/2020 device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records and related documents for the production order of the device were reviewed and no deviations or discrepancies were found during the mrr (manufacturing record review).The units were manufactured and released according to specifications.A search in complaint system revealed that no additional complaint was received from this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
PLATINUM 1 SERIES
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10544914
Report Number2648035-2020-00692
Device Sequence Number19458881
Product Code KYB
UDI-Device Identifier05050474579071
UDI-Public(01)05050474579071(17)240201
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081545
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model Number1MTEC30
Device Catalogue Number1MTEC30
Device Lot NumberCH03080
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE, MODEL 1MTEC30, LOT# CH03080; TECNIS SYMFONY LENS, MODEL ZXR00, SN (B)(4).; CARTRIDGE, MODEL 1MTEC30, LOT# CH03080
Patient Age71 YR